# SDR DXTA2019072502667

- Difficulty date: July 25, 2019
- Submitted: July 26, 2019
- Operation: Air carrier
- Aircraft: N655QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605655
- Aircraft time: 11,077 hours, 8,543 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Light
- Part number: 99190409
- Condition: Defective
- Location: Cabin
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

COCKPIT ODOR BURNING SMELL - ON DECENT INTO IAD, AT FL180, WE STARTED SMELLING A BURNING ELECTRICAL OR METALIC SMELL. THERE WAS NO SMOKE AND I'M NOT SURE WHAT THE SOURCE WAS. IT WAS MOST INTENCE AT 180 AND REMAINED UNTILL LANDING WHEN IT THINNED OUT.  ALSO NOTE THAT IT STARTED WHEN WE STARTED THE APPROACH CHECK LIST, TURNNING ON IGNITIONS, LIGHTS, ETC. //SIGNOFF// REMOVED BOTH PFD AND MFD SCREENS AND INSPECTED INTERNAL FANS FOR EXCESS LINT AND FOUND NONE. INSPECTED INSTRUMENT PANEL FANS FOR EXCESS LINT AND OPERATION, NO LINTFOUND AND FANS OPS CHECKED GOOD. LNSPECTED RECCRC FAN FOR OPERATION AND BLOCKAGE AND NO BLOCKAGE FOUND AND FAN OPS CHECKED GOOD. WHILE RUNNING APU LOADED UP ELECTRICAL SYSTEM FOR 1.5 HOURS AND NO ABNORMAL SMELL WAS NOTICED. CHECKED OPERATION OF PFDS AND MFD INTERNAL FANS AND TIIEY OPS CHECKED GOOD. RAN APU WITH ACRON AND NO ABNORMAL SMELL WAS NOTICED. REVLEWED PILOTS CHECKLLST FOR POSSIBLE SCENARIOS AND ALL OPS CHECKED GOOD. RAN ENGINES FOR 45 MINUTES WITH APU OFF AND ENGIN!C. BLEED AIR ON WITH NO DEFECTS NOTED. TURNED ON ALL EXTERIOR AND COCKPIT LIGHTING FOR OVER 2 HOURS WITH NO BURNING SMELL NOTICED. AS PER MX CONTROL RECOMMENDATIONS THEY ASKED US TO PERFORM A DUCT BURN OUT AND OPERATE ALL CABIN SYSTEMS, NO DEFECTS WERE NOTED. DURING COMPLETION OF DUCT BURNOUT IA W TC-5XL-2 L -I 20902M WE WERE INSPECTING CABIN LIGHTING AND NOTICED TL IE UH ISLE LIGHTING IN FRONT OF GALLEY FLICKERING AND WHEN ~ BENT DOWN TO LNSPECT 1 NOTICED THE BURNING SMELL 1N FRONT OF GALLEY. REMOVED ALSLE STRIP LIGHTFNG AND FOUND IT SEVERELY BURNED AND SHORTED OUT IN SECTIONS. WHEN REMOVING STRIP LIGHTING IT BROKE APART IN OUR HANDS. SENT PICTURES TO MX CONTROL AND !ORDERED NEW STRIP LIGHTING. REMOVED AND REPLACED TWO FORWARD MOST LT DROPPED ALSLE LIGHT ASSY'S LAW 33-20-04. PERFORMED ADDITIONAL OPS CHECKS. NO ODOR DETECTED. OPS CHECK K}OOD. SMELL NO LONGER DETECTED. ALLOWED AISLE LIGHTS TO REMAIN ON FOR I IIR. NO DEFECTS.
